MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-1366
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 01/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.The device was evaluated.The sample evaluation revealed that resistance was felt while flushing and a brownish substance was flushed out of the tube; additionally the distal side was also flushed through and a sticky/ slimy pink substance came out of the bolus tip.The reported event could not be confirmed as reported however; this seems to be a user related problem, since the instructions for use (ifu), state that vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.The device history record for lot 30161252 was reviewed and the product was produced according to product specifications.All information reasonably known as of 24 feb 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient had a 6 french nasogastric tube that had been repositioned/used in an upper gi study to evaluate feeding intolerance, prior to the study the tube was post-pyloric; the tube was pulled back into the stomach for a gastrointestinal study.Following the study [the tube] was advanced post-pyloric again for feeding as [the] patient was not tolerating gastric feeds due to frequent emesis, xray verification [was performed] at all steps.It was noted that the patient had emesis overnight, an xray showed the tube was coiled in the stomach with the tip still post-pyloric.The feeding tube was pulled back to keep the tip post-pyloric and to alleviate the coiling.Upon pulling the tube back, it was noted that the feeding tube was cracked and almost separated into two pieces.It was reported that the patient was likely being fed gastric for several days resulting in excessive emesis.The tube was removed and a new feeding tube placed.No additional information was provided concerning the patient¿s condition or whether medical intervention was required.The device was placed on (b)(6) 2022 and removed on (b)(6) 2022.Additional information received, 31jan2022 reported that the tube was in place for approximately eight days and it was used for infant formula and oral suspension medications.It was noted, by the healthcare professional that the tube was not clogged and the method the healthcare professional used to de-clog the tube was provided: (enzymatic clog removal solution, syringe solution w/force).The patient did not have any additional adverse events, other than the frequent emesis and there was no report of additional medical intervention beyond replacing the device; the patient remained in the intensive care unit (icu) and was said to be working on feeding and growing.Additionally, an fda user facility report #(b)(4) was received on 10feb2022.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13594330
Report Number9611594-2022-00021
Device Sequence Number14434925
Product Code FPD
UDI-Device Identifier00350770459981
UDI-Public00350770459981
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-1366
Device Catalogue NumberN/A
Device Lot Number30161252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexFemale
Patient Weight5 KG